MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 12NM TORQUE LIMITING WRENCH FOR DUAL-OPENING USS

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 12NM TORQUE LIMITING WRENCH FOR DUAL-OPENING USS
Model Number 03.602.042
Medical Device Problem Code Calibration Problem (2890)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.Reporter is a synthes employee.The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported on (b)(6) 2020, during testing at service and repair it was found that 12nm torque-limiting wrench for dual-opening uss failed in calibration.There was no patient involvement.This report involves one (1) 12nm torque limiting wrench for dual-opening uss.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h6: the device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: investigation summary.Visual inspection: the 12 nm torque limiting wrench for dual-opening uss (p/n: 03.602.042, lot #: 7390339-01) was returned and received at us cq.Upon visual inspection, scratches and discoloration was observed on the device but has no impact on the device functionality.No other issues were observed with the returned device.Functional test: a functional test was performed during service and repair evaluation.The highest torque of the device measured during calibration testing was 13.15 nm which was not within the specified torque range of the device.Hence, the torque test failed high.Service & repair history: the previous service event for part number 03.602.042 with lot number(s) 7390339-01 has been reviewed.The customer called in a service request for this item on 16-dec-2020 for failed in calibration.The item was previously returned for service on 11-jul-2016 due to eval test okay.The previous service condition of eval test okay is not relevant to the current complained issue of failed in calibration.The manufacture date of this item is 6-aug-2013.The service history review is unconfirmed.Service & repair evaluation: the customer reported the device failed calibration.The repair technician reported the device failed high.Torque test high is the reason for repair.The item is not repairable per the inspection sheet.The cause of the issue is unknown.The item will be forwarded to customer quality.The evaluation was confirmed.Document/specification review: based on the date of manufacture the following drawings, reflecting the current and manufactured revision were reviewed.12 nm torque wrench dual opening uss.Synthes loaner set product specific inspection and verification instructions.Complaint confirmed? yes, the device received failed high in calibration testing.Hence, confirming the allegation.Investigation conclusion: the complaint condition was confirmed as the 12 nm torque limiting wrench for dual-opening uss (p/n: 03.602.042, lot #: 7390339-01) failed high in calibration test.There is no indication that a design or manufacturing issue has caused the breakage and hence the root cause cannot be determined.The potential cause was traced to device maintenance.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device history lot: part number: 03.602.042.Lot number: 7390339-01.Per shr, the manufacture date of this item is aug 6, 2013.A manufacturing-related potential cause was not suspected, therefore, per franchise complaint product investigation procedure (b)(6) no manufacturing record evaluation is required.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
12NM TORQUE LIMITING WRENCH FOR DUAL-OPENING USS
Common Device Name
WRENCH
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key11155555
Report Number2939274-2021-00207
Device Sequence Number4107618
Product Code HXC
UDI-Device Identifier10705034712277
UDI-Public(01)10705034712277
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/16/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number03.602.042
Device Catalogue Number03.602.042
Device Lot Number7390339-01
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/14/2020
Initial Date Received by Manufacturer 12/16/2020
Supplement Date Received by Manufacturer01/19/2021
01/22/2021
Initial Report FDA Received Date01/12/2021
Supplement Report FDA Received Date01/19/2021
02/04/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1